Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 41, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 9, 2005, 6:10 PM CDT for Avoyelles Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2005, 6:10 PM CDT (23:10 UTC)
- Expired
- May 9, 2005, 7:05 PM CDT
- In force
- 55 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Avoyelles Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 092312
SVRLCH
LAC009-100000-
/O.NEW.KLCH.SV.W.0041.050509T2310Z-050510T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
610 PM CDT MON MAY 9 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AVOYELLES PARISH IN CENTRAL LOUISIANA
* UNTIL 700 PM CDT
* AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES NORTH OF SIMMESPORT...AND MOVING SOUTH
AT 15 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
SIMMESPORT BY 625 PM CDT
ODENBURG BY 645 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3112 9171 3107 9171 3098 9180 3088 9180
3085 9182 3086 9195 3102 9194 3113 9191
3113 9173
$$
132 follow-up statements
000
WWUS54 KLCH 092334
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
628 PM CDT MON MAY 9 2005
LAC009-100000-
/O.CON.KLCH.SV.W.0041.000000T0000Z-050510T0000Z/
AVOYELLES LA-
628 PM CDT MON MAY 9 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR
AVOYELLES PARISH...
AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR SIMMESPORT..MOVING SOUTHWEST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PLAUCHEVILLE AND DUPONT BY 650 PM CDT
HAIL UP TO THE SIZE OF NICKELS HAS BEEN REPORTED IN SIMMESPORT
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3112 9171 3107 9171 3098 9180 3088 9180
3085 9182 3086 9195 3102 9194 3113 9191
3113 9173
$$
13000
WWUS54 KLCH 100005
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
702 PM CDT MON MAY 9 2005
LAC009-100012-
/O.EXP.KLCH.SV.W.0041.000000T0000Z-050510T0000Z/
AVOYELLES LA-
702 PM CDT MON MAY 9 2005
...THE SEVERE THUNDERSTORM WARNING FOR AVOYELLES PARISH WAS ALLOWED
EXPIRE AT 700 PM CDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED CONSIDERABLY...
AND IS NO LONGER CAPABLE OF PRODUCING SEVERE WEATHER. HEAVY RAINFALL...
GUSTY WINDS...AND SMALL HAIL MAY ACCOMPANY THE THUNDERSTORM AS IT TRACKS
SOUTHEAST THROUGH SOUTHEAST AVOYELLES PARISH INTO NORTHEAST SAINT LANDRY
PARISH.
LAT...LON 3112 9171 3107 9171 3098 9180 3088 9180
3085 9182 3086 9195 3102 9194 3113 9191
3113 9173
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 4:00 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 9, 4:00 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 400 PM CDT MON MAY 9 2005 .DISCUSSION... SFC ANALYSIS SHOWS WEAK HIGH PRESSURE RIDGE OVER THE BAHAMAS ACROSS FL INTO THE NE GULF. ALOFT...THE UPPER LEVEL TROF OVER THE LOWER MS VALLEY CONTINUES TO MOVE EAST...LEAVING A TRAILING MOISTURE CONVERGENCE BOUNDARY ALONG THE LA AND UPPER TX COAST. FOR THIS...I HAVE EXTENDED THE SCT POPS INTO THIS EVENING. OTHERWISE...DRIER AIR BEHIND THE EXITING TROF AND INCREASING TEMPS ALOFT TO THE RIDGE BUILDING WESTWARD OVER THE AREA WILL KEEP A LID ON MOST CONVECTION INLAND. FOR TUE TO FRI...THE UPPER RIDGE AXIS WILL EXTEND FROM THE GULF NORTH THROUGH THE MS VALLEY. THIS WILL GIVE NO PRECIP DUE TO THE WARMER TEMPS ALOFT CAPPING MOST CONVECTION...BUT INCREASE TEMPS TO NEAR 90 INLAND TO THE UPPER 80S I-10 CORRIDOR. INCREASING CLOUDS EXPECTED SAT AS THE RIDGE MIGRATES EAST...AND THE WESTERN TROF EDGES FURTHER EAST AS WELL. POPS WILL INCREASE SAT NIGHT AND SUN AS THE FRONT SAGS OVER THE AREA. EXPECT THE POPS TO DECREASE BY EARLY NEXT WEEK. DML && .PRELIMINARY POINT TEMPS/POPS... KLCH 66 86 66 86 / 40 0 0 0 KBPT 66 85 68 85 / 40 0 0 0 KAEX 61 91 63 91 / 20 0 0 0 KLFT 65 87 66 87 / 40 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
Hazardous weather outlook, May 9, 6:00 AM CDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT MON MAY 9 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 101100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST TEXAS...SOUTHWEST AND SOUTH CENTRAL LOUISIANA...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PARTLY CLOUDY. HAZARDOUS WEATHER IS NOT EXPECTE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NEEDED THROUGH THE PERIOD.
In the hours before
Local storm report, May 9, 1:43 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
143 PM CDT MON MAY 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM MARINE TSTM WIND 71 S CAMERON 28.77N 93.30W
05/09/2005 45 MPH XXX XX PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 280.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:33 PM CDT | Special Marine Warning | LCH | 57 min | |
| May 9, 4:05 AM CDT | Special Marine Warning | LCH | 55 min | |
| May 9, 4:59 AM CDT | Special Marine Warning | LCH | 61 min | |
| May 9, 5:55 AM CDT | Special Marine Warning | LCH | 65 min | |
| May 9, 10:26 AM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.